Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Dunford-Pettis operators and weak Radon-Nikodým sets

Author: Lawrence H. Riddle
Journal: Proc. Amer. Math. Soc. 91 (1984), 254-256
MSC: Primary 46B22; Secondary 46G10
MathSciNet review: 740180
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ K$ be a weak*-compact convex subset of a Banach space $ X$. If every Dunford-Pettis operator from $ {L_1}\left[ {0,1} \right]$ into $ {X^ * }$ that maps the set $ \{ \chi E/\mu (E):E\,$measurable$ ,\,\mu (E) > 0\} $ into $ K$ has a Pettis derivative, then $ K$ is a weak Radon-Nikodým set. This positive answer to a question of M. Talagrand localizes a result of E. Saab.

References [Enhancements On Off] (What's this?)

  • [1] J. Bourgain, Dunford-Pettis operators on $ {L_1}$ and the Radon-Nikodým property, Israel J. Math. 37 (1980), 34-47. MR 599300 (82k:47047a)
  • [2] K. Musial and C. Ryll-Nardzewski, Liftings of vector measures and their applications to RNP and WRNP, Vector Space Measures and Applications, II (Proceedings, Dublin 1977), Lecture Notes in Math., vol. 645, Springer-Verlag, Berlin and New York, 1978. MR 502438 (81d:46053)
  • [3] L. H. Riddle, E. Saab and J. J. Uhl, Jr., Sets with the weak Radon-Nikodým property in dual Banach spaces, Indiana Univ. Math. J. 32 (1983), 527-542. MR 703283 (84h:46028)
  • [4] H. P. Rosenthal, A characterization of Banach spaces containing $ {l_1}$, Proc. Nat. Acad. Sci. U.S.A. 71 (1974), 2411-2413. MR 0358307 (50:10773)
  • [5] E. Saab, Some characterizations of weak Radon-Nikodým sets, Proc. Amer. Math. Soc. 86 (1982), 307-311. MR 667295 (84g:46030)
  • [6] -, On Dunford-Pettis operators that are Pettis representable, Proc. Amer. Math. Soc. 85 (1982), 363-365. MR 656103 (83m:47035)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B22, 46G10

Retrieve articles in all journals with MSC: 46B22, 46G10

Additional Information

Keywords: Dunford-Pettis operators, weak Radon-Nikodým sets, Pettis integral
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society